I was diagnosed with a second primary breast cancer July 2008, left breast. The first was 1999 (right breast, treated with total mastectomy and chemotherapy with 4 cycles of doxorubicin and cyclophosphamide. This time I received docetaxel and cyclophosphamide for 4 courses every 3 weeks. My last one was Dec 3 2008. I had pain in my fingernails during chemo, but no changes until about 3 weeks later when I noticed thickening and lifting and ridging in about half of my nails. They are not painful and I am not aware of any accompanying neuropathy. I keep them trimmed short so sometimes have difficulty picking up small objects. Will I lose my nails, will they become painful.
I have also lost my hair. When will it grow back? I have read that it may take longer after docetaxel than other drugs.
You should discuss your nail situation with your Oncologist. If his/her response does not satisfy you, perhaps you will feel more comfortable talking with a dermatologist.
As a cancer survivor who has gone through many many chemo sessions, I can tell you this: Our nails will turn darik. Clipping your nails short is a good idea, however, I would be careful not to clip them too short. Again, the length of your nails can be discuss with your medical team.
Our hair generally will fall out (for most not all) around the third week, so it seems you are on schedule. Your hair will grow back. From what I have heard most comes back better or a different texture. You should see some seedling once your body gets use to the chemo. I started to see growth towards the last 2 treatments the first time. I had a recurrance, and my hair started growing after I completed my chemo treatment.
So be patient, don't let it stress you out. I know our hair is our glory. But the baldness is only temporary. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.